MAUDE Adverse Event Report: INARI MEDICAL, INC. TRIEVER24; THROMBECTOMY SYSTEM

INARI MEDICAL, INC. TRIEVER24; THROMBECTOMY SYSTEM
Model Number 22-101
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abdominal Pain (1685); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 06/03/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A 68-year-old male patient with a pulmonary embolism underwent attempted embolectomy with the inari flowtriever on (b)(6) 2022.Four weeks prior to the procedure, a ct angiogram revealed a mass adhering to the wall in the main right pulmonary artery (rpa) towards the tricuspid artesia (ta) and upper lobe.During the procedure, 3 biopsy tissue samples were taken to determine the nature of the mass since the patient had an extensive history of renal cancer.The patient was placed under local anesthesia with sedation and good, stable guidewire position was achieved in the ta.Due to intrajugular access, the curve in the wire was a bit steep towards the pulmonary arteries.The patient's right ventricle was not under strain and therefore small, which made the curve even steeper.Proper dilation of the access site was performed, and the gore dry sheath (gds) was placed successfully.The triever24 (t24) was then introduced and advanced.There was difficulty advancing the t24 at the steep curve and a decision was made to exchange the t24 with the triever16.When the triever16 was being handed to the physician (prior to use), the patient complained of pain in the stomach area and collapsed.A pericardial drainage was prepared and performed in 3 different drains; 2 liters of blood were aspirated and returned to the patient via a sideport.Urgent open-heart surgery was performed, and the perforation was sutured.Due to the rapid response and absence of cardiac arrest, the patient is expected to make a full recovery without any brain damage.The surgeon elected not to proceed with the embolectomy procedure and the access site was closed.At last report, the patient was in stable condition and additional information has been requested.
 
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's vascular injury was the result of perforation, potentially exacerbated by abnormal patient anatomy; in addition, the treating physician thought the patient's carcinoma history may have made the ventricle more susceptible to perforation.Cardiac perforation, valvular disruption/injury, pericardial effusion, pain, and clinical deterioration are listed in the device labeling as potential complications/adverse events.Manufacturer reference #:(b)(4).

Brand Name
TRIEVER24
Common Device Name
THROMBECTOMY SYSTEM
Manufacturer (Section D)
INARI MEDICAL, INC.
9 parker
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
9 parker
suite 100
irvine CA 92618
Manufacturer Contact
kit cariquitan
9 parker
suite 100
irvine, CA 92618
9496008433
MDR Report Key14721950
Report Number3011525976-2022-00008
Device Sequence Number11989241
Product Code QEW
UDI-Device Identifier00850291007185
UDI-Public00850291007185
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K213402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/10/2023
Device Model Number22-101
Device Lot Number21120027
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2022
Initial Report FDA Received Date06/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ SUPERSTIFF 1 CM; FLOWSAVER; GORE DRYSEAL SHEATH 26 FR
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age68 YR
Patient SexMale